Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 36, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Sep 30, 2008, 7:36 PM EDT for Fairfax County, City of Fairfax, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2008, 7:36 PM EDT (23:36 UTC)
- Expired
- Sep 30, 2008, 8:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Fairfax, VA, Fairfax County, VA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 302336 TORLWX VAC059-600-010000- /O.NEW.KLWX.TO.W.0036.080930T2336Z-081001T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 736 PM EDT TUE SEP 30 2008 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN CITY OF FAIRFAX IN NORTHERN VIRGINIA... CENTRAL FAIRFAX COUNTY IN NORTHERN VIRGINIA... * UNTIL 800 PM EDT * AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION 6 MILES WEST OF BURKE... MOVING EAST AT 18 MPH. * LOCATIONS IMPACTED INCLUDE... BURKE... FAIRFAX STATION... LAT...LON 3885 7721 3876 7722 3878 7742 3884 7741 TIME...MOT...LOC 2336Z 274DEG 16KT 3880 7737 $$ KRAMAR
1 follow-up statement
000
WWUS51 KLWX 302347
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
747 PM EDT TUE SEP 30 2008
VAC600-302355-
/O.CAN.KLWX.TO.W.0036.000000T0000Z-081001T0000Z/
CITY OF FAIRFAX VA-
745 PM EDT TUE SEP 30 2008
...THE TORNADO WARNING FOR CITY OF FAIRFAX IS CANCELLED...
THE CIRCULATION THAT PROMPTED THE WARNING HAS MOVED SOUTH OF THE
CITY OF FAIRFAX.
LAT...LON 3876 7723 3876 7724 3876 7729 3877 7730
3877 7733 3877 7735 3878 7736 3882 7734
3881 7723
TIME...MOT...LOC 2345Z 284DEG 19KT 3878 7730
$$
VAC059-010000-
/O.CON.KLWX.TO.W.0036.000000T0000Z-081001T0000Z/
FAIRFAX VA-
745 PM EDT TUE SEP 30 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL
FAIRFAX COUNTY...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CIRCULATION CAPABLE OF PRODUCING A TORNADO. THE WORST
PART OF THE STORM WAS LOCATED NEAR FAIRFAX STATION...OR 7 MILES
SOUTHWEST OF ANNANDALE...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURKE
LAT...LON 3876 7723 3876 7724 3876 7729 3877 7730
3877 7733 3877 7735 3878 7736 3882 7734
3881 7723
TIME...MOT...LOC 2345Z 284DEG 19KT 3878 7730
$$
KRAMARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Sep 30, 3:03 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 30, 3:03 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
303 PM EDT TUE SEP 30 2008
.SYNOPSIS...
A COLD FRONT WILL BRING SOME SHOWERS AND THUNDERSTORMS TO THE MID
ATLANTIC THIS EVENING. UPPER LEVEL LOW PRESSURE PROVIDES A RISK
OF SHOWERS WEDNESDAY. COOL HIGH PRESSURE BUILDS IN FOR THURSDAY
AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HEIGHT FALLS WERE BEGINNING TO SPREAD EAST TOWARD THE MID ATLANTIC
THIS AFTERNOON AS A POTENT UPPER LOW WAS DIGGING SOUTH INTO THE
GREAT LAKES. AT THE SURFACE...A LEE TROUGH HAD DEVELOPED JUST EAST
OF THE BLUE RIDGE...AND A COLD FRONT WILL CATCH UP TO THE TROUGH
LATER THIS EVENING AND MOVE EAST THROUGH THE CWA.
OUTSIDE OF AREAS OF MID LEVEL CLOUDS...THERE HAS BEEN SOME
INSOLATION THIS AFTERNOON. DEWPOINTS HAVE BEEN ABLE TO RISE INTO THE
UPPER 50S...EVEN A BIT ABOVE 60 IN A FEW SPOTS. THESE WILL
CONTRIBUTE TO 500 TO POSSIBLY 1000 J/KG CAPE OVER THE NEXT FEW
HOURS. THEREFORE...WE SHOULD BEGIN TO SEE MORE CONVECTIVELY DRIVEN
SHOWERS AND THUNDERSTORMS DEVELOP THROUGH 5 PM. IN
ADDITION...DYNAMICS WILL BECOME BETTER ESTABLISHED ACROSS THE MID
ATLANTIC TOWARD SUNSET. THIS MAY ALLOW FOR SOME ORGANIZATION OF THE
CONVECTION THIS EVENING. FOLLOWED SREFS FOR POP DISTRIBUTION THIS
EVENING...WHICH WAS HIGHER THAN MOS GUIDANCE. HIGHEST POPS /LIKELY/
WILL BE THE BALTIMORE/WASHINGTON CORRIDOR. THIS IS ALSO THE AREA
WHICH MAY BE ABLE TO HAVE LOCALLY STRONG THUNDERSTORMS.
ANY STRONG THUNDERSTORMS SHOULD BE EAST OF THE BAY BY 03Z. THIS IS
SIMULATED WELL BY THE 15Z LWX WRF-ARW. HOWEVER...WITH HEIGHTS
CONTINUING TO FALL TONIGHT AND SOME JET INFLUENCE REMAINING...WILL
KEEP CHANCES OF SHOWERS OVERNIGHT WHICH AGAIN IN NEAR SREF PROBS FOR
MEASURABLE RAINFALL.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
CWA WILL BE UNDER THE INFLUENCE OF AN UPPER TROUGH ON WEDNESDAY.
MODELS FORECAST A STRONG AREA OF POSITIVE VORTICITY ADVECTION IN THE
AFTERNOON...THEREFORE WILL HAVE CONVECTIVE SHOWERS IN THE
FORECAST...HIGHEST POPS NORTH AND LOWEST POPS SOUTH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A WESTERN CANADIAN TROUGH/EASTERN CANADIAN RIDGE PATTERN HAS
PROGRESSED TO A WESTERN CANADIAN RIDGE AND DEVELOPING TROUGH OVER
THE GREAT LAKES REGION DURING THE PAST 5 DAYS. WATER VAPOR LOOP
SHOWS THE TROUGH PROGRESSING INTO THE EASTERN GREAT LAKES AND OHIO
VALLEY...WITH ACARS 250-400MB WIND OBSERVATIONS REVEALING A
SOUTHWESTERLY UPPER LEVEL JET OF 100-125KT OVER THE MID ATLANTIC
REGION. 12Z SURFACE MAP PLACED A WARM FRONT FROM LAKE ERIE DOWN INTO
THE CAROLINAS...WITH THE COLD FRONT STRETCHING SOUTHWEST FROM LAKE
ERIE INTO THE PLAINS.
PASSAGE OF MIDLEVEL TROUGH SHOULD SUPPORT UPSLOPE RAIN SHOWERS
ACROSS FAR WESTERN ZONES INTO WEDNESDAY NIGHT...AS PRE-FRONTAL
ACTIVITY CROSSES THE BAY. GIVEN ANTICIPATED MOMENTUM
TRANSFER...WENT ABOVE MOS GUIDANCE FOR LOW TEMPERATURES THURSDAY
MORNING.
BREEZY AND COOL CONDITIONS CONTINUE THURSDAY AS HIGH PRESSURE BEGINS
TO BUILD IN FROM THE WEST. LOWEST TEMPERATURES ANTICIPATED FRIDAY
MORNING AS WINDS DECOUPLE. COULD SEE SOME FROST ACROSS WESTERN
VALLEYS.
ALTHOUGH LONG RANGE SOLUTIONS SIMILAR IN PATTERN PROGRESSION...DID
LEAN TOWARD 00Z EUROPEAN FOR DETAILS. MID CLOUDS INCREASE LATE WEEK
AS A JET ROUNDS THE UPPER LOW TO THE NORTH. HIGH PRESSURE BUILDS
ACROSS NEW ENGLAND THIS WEEKEND...THEN DOWN THE APPALACHIANS EARLY
NEXT WEEK. DECREASED DIURNAL TEMPERATURE RANGE AND INCREASED SKY
COVERAGE AS LOW LEVEL ATLANTIC FLOW MAY OCCUR MONDAY AND TUESDAY.
WILL ALLOW MODELS TO CONVERGE TOWARD A SOLUTION BEFORE ADDING IN
MORE EXTENSIVE CLOUD COVER AND POPS/DRIZZLE IF IT REMAINS WARRANTED.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT WILL MOVE THROUGH THE TERMINALS THIS
EVENING...PROMOTING A WIND SHIFT TO THE WEST. COULD BE A COUPLE
SHOWERS AND A THUNDERSTORM AHEAD OF THE FRONT...GENERALLY FROM 21Z
TO 02Z. TEMPO GROUP WAS INCLUDED IN 18Z TAF...EXCEPT FOR KCHO. LATER
AT NIGHT...AM CONCERNED THAT IFR FOG MAY DEVELOP AT KCHO/KMRB...WITH
MVFR FOG AT KIAD. INCLUDED IN THE 18Z TAFS AS WELL.
HIGH PRESSURE SLOWLY BUILDS INTO THE REGION FROM THE WEST WEDNESDAY
NIGHT AND THURSDAY BEHIND THE COLD FRONTAL PASSAGE. 10 TO 20 MPH
WINDS CAN BE EXPECTED DURING THIS TIME PERIOD. FLOW WEAKENS AND
BACKS FRIDAY AHEAD OF A COLD FRONT DROPPING SOUTH FROM NEW ENGLAND.
DO NOT ANTICIPATE CEILING/VISIBILITY RESTRICTIONS BEHIND THE COLD
FRONT MID TO LATE WEEK.
&&
.MARINE...
SOUTHEAST FLOW THIS AFTERNOON...THEN SOUTH FLOW THIS EVENING WILL BE
ABLE TO REACH 15 TO 20 KT ESPECIALLY WITH THE AID OF A 25 KT MAX OF
WINDS AT 1-2K FT. WILL BE ISSUING A SMALL CRAFT ADVISORY THROUGH
03Z.
A FRONT WILL MOVE THROUGH THE WATERS OVERNIGHT...PROMOTING A SHIFT
TO THE WEST NORTHWEST LATE AT NIGHT INTO WEDNESDAY.
COLD FRONT WILL BE CLEARING THE WATERS WEDNESDAY NIGHT. INCREASING
PRESSURE GRADIENT AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST
WILL PROVIDE AN OPPORTUNITY FOR SMALL CRAFT ADVISORY WINDS WEDNESDAY
NIGHT AND THURSDAY. FLOW WEAKENS AND BACKS LATE FRIDAY AHEAD OF A
COLD FRONT DROPPING SOUTH FROM NEW ENGLAND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ530>537.
&&
SYNOPSIS...PELOQUIN
NEAR TERM...PELOQUIN
SHORT TERM...PELOQUIN
LONG TERM...ROGOWSKI
AVIATION...PELOQUIN/ROGOWSKI
MARINE...PELOQUIN/ROGOWSKIHazardous weather outlook, Sep 30, 3:23 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 323 PM EDT TUE SEP 30 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 011000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 323 PM EDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH LOCALLY DAMAGING WINDS AND LARGE HAIL POSSIBLE. THIS MOST LIKELY TIME FOR SEVERE WEATHER WOULD BE THROUGH 9 PM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP WEDNESDAY NIGHT AND LAST INTO FRIDAY BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY THIS EVENING. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-011000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 323 PM EDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE MAINLY EAST OF THE BLUE RIDGE MOUNTAINS...WITH LOCALLY DAMAGING WINDS AND LARGE HAIL POSSIBLE. THIS MOST LIKELY TIME FOR SEVERE WOULD BE THROUGH TO 8 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COOLER AIRMASS WILL SETTLE INTO THE REGION LATER THIS WORK WEEK. AREAS OF FROST MAY DEVELOP ACROSS VALLEYS WEST OF THE BLUE RIDGE EARLY FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY THIS EVENING. PELOQUIN/ROGOWSKI
In the hours before
Special weather statement, Sep 30, 5:46 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 546 PM EDT TUE SEP 30 2008 MDZ004-005-009-010-302215- CARROLL MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD- 546 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORM TO AFFECT CARROLL...FREDERICK...HOWARD AND MONTGOMERY COUNTIES... AT 546 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF GREEN VALLEY...MOVING EAST AT 15 MPH. LOCATIONS THAT LIKELY WILL BE AFFECTED BY THIS STORM INCLUDE MOUNT AIRY...GREEN VALLEY...FRIENDSHIP AND NEW MARKET. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. KRAMAR
Special weather statement, Sep 30, 5:52 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 552 PM EDT TUE SEP 30 2008 MDZ004-005-302215- CARROLL MD-FREDERICK MD- 552 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORMS TO AFFECT CARROLL AND FREDERICK COUNTIES... AT 552 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF WESTMINSTER TO 3 MILES NORTHEAST OF WINFIELD TO MOUNT AIRY...MOVING EAST AT 20 MPH. LOCATIONS THAT LIKELY WILL BE AFFECTED BY THESE STORMS INCLUDE MANCHESTER...GAMBER...ELDERSBURG...SYKESVILLE AND OAKLAND. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. KRAMAR
Special weather statement, Sep 30, 5:57 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 557 PM EDT TUE SEP 30 2008 VAZ030-031-040-041-302230- RAPPAHANNOCK VA-FAUQUIER VA-WARREN VA-CLARKE VA- 557 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK...FAUQUIER...WARREN AND CLARKE COUNTIES... AT 557 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF HOWELLSVILLE TO LINDEN TO HUNTLY...MOVING EAST AT 25 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE HUME...MARKHAM...BLUE MOUNTAIN AND DELAPLANE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. KRAMAR
Special weather statement, Sep 30, 6:20 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 620 PM EDT TUE SEP 30 2008 MDZ005-006-010-011-302245- CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-SOUTHERN BALTIMORE MD- 620 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE... HOWARD AND SOUTHERN BALTIMORE COUNTIES... AT 620 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF CARROLLTON TO 2 MILES NORTHEAST OF GLYNDON TO CARROLLTOWNE...MOVING EAST AT 25 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE OWINGS MILLS...REISTERSTOWN...BORING...GLYNDON AND BUTLER. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. KRAMAR
Special weather statement, Sep 30, 6:31 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 631 PM EDT TUE SEP 30 2008 VAZ041-302300- FAUQUIER VA- 631 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORM TO AFFECT FAUQUIER COUNTY... AT 631 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF ORLEAN...MOVING EAST AT 15 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE MEADOWVILLE AND AIRLIE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. KRAMAR
Special weather statement, Sep 30, 6:43 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 643 PM EDT TUE SEP 30 2008 VAZ031-041-042-052-302315- FAUQUIER VA-CLARKE VA-LOUDOUN VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 643 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORMS TO AFFECT FAUQUIER...CLARKE...LOUDOUN AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES... AT 643 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF PHILOMONT TO 2 MILES NORTHEAST OF MIDDLEBURG TO HALFWAY...MOVING EAST AT 25 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE MIDDLEBURG...ALDIE...STERLING AND GLEEDSVILLE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. KRAMAR
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:13 AM EDT | Dense Fog Advisory | LWX | Clarke, Culpeper, Fairfax, Frederick, Madison, Page and 6 more | 3 hr |
| Sep 30, 3:08 PM EDT | Small Craft Advisory | LWX | 7 hr | |
| Sep 30, 6:16 PM EDT | Special Marine Warning | LWX | 119 min | |
| Sep 30, 6:34 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier | 41 min |
| Sep 30, 6:58 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 47 min |
| Sep 30, 7:01 PM EDT | Special Marine Warning | LWX | 119 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.